Anxiety Support
35,806 members39,294 posts

Anxiety medication

I'm very afraid of taking anti depressants as I can't cope with the initial increase in anxiety and symptoms, but a friend was over the other day and she said that Zoloft took her physical symptoms away after about 2-3 months and she was able to work on her self and get better because of the ease up of the symptoms. I'd like to hear what people on medication have to say does it help with the physical side of anxiety?

2 Replies
oldestnewest

Hi Aazz,

Antidepressants are for a particular illness the same as insulin is for a different illness.

Antidepressants are aimed at fixing the chemical imbalance which often is a cause of depression and anxiety.

The trick is getting the right medication for you as an individual with different chemistry to your friend.

A doctor can't measure which chemical is out of balance so it can be a bit of trial and error. Many people report great benefits from the correct antidepressant prescribed to them. Unfortunately it can take 6 weeks for a med to start working which is annoying.

I have included a link to some other fears about taking medication.

healthyplace.com/blogs/reco...

1 like
Reply

I am on meds. I have to say I felt better at first but over time I’ve just gotten worse. I am currently trying to wean myself off so I can think clear enough to cope. The pills have just soaked my brain. I was so much better before medicine. I just wish I knew that now because getting off is a nightmare! Everyone responds differently but many people I know that are on medication are more anxious afterwards. Of course you may not be one of them. I just can’t help but suggest a much more natural approach if at all possible. Meds are a bandaid at best while a therapist helps you get to the root of you problems, recognize triggers, learn coping skills and develop relaxation techniques. Having said that when I started my medicine I truly needed it. I could not cope enough to think. Just be cautious. Every time I go they up the dose, add more pills etc. It can become a viscous cycle. I’m now on 5 and constantly hoping... Now I’m trying to wean off and it’s awful. Meds affect everyone differently. I truly wish you the best!

1 like
Reply

You may also like...